Alert archive / Missouri / Tornado Warnings in 2014
Tornado Warning 56, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jul 1, 2014, 3:26 PM CDT for Wayne County, Missouri. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 1, 2014, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Wayne County, MO
The radar
The Paducah radar (KPAH), 167 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 403 J/kg
- Mixed-layer CIN
- -418 J/kg
- Mixed-layer LCL
- 1533 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630
WFUS53 KPAH 012026
TORPAH
MOC223-012115-
/O.NEW.KPAH.TO.W.0056.140701T2026Z-140701T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
326 PM CDT TUE JUL 1 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 415 PM CDT
* AT 323 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED NEAR PIEDMONT...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
GREENVILLE AROUND 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
IF ON OR NEAR LAKE WAPPAPELLO...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON
SMALL BODIES OF WATER. MOVE QUICKLY INTO DOCK AND SEEK SAFE SHELTER
NOW.
&&
LAT...LON 3717 9076 3718 9074 3722 9075 3722 9074
3721 9033 3700 9038 3710 9078
TIME...MOT...LOC 2026Z 282DEG 24KT 3716 9070
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$2 follow-up statements
817
WWUS53 KPAH 012036
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT TUE JUL 1 2014
MOC223-012115-
/O.CON.KPAH.TO.W.0056.000000T0000Z-140701T2115Z/
WAYNE MO-
336 PM CDT TUE JUL 1 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WAYNE COUNTY IN
SOUTHEAST MISSOURI UNTIL 415 PM CDT...
AT 335 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR PIEDMONT...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL BE NEAR...
GREENVILLE AROUND 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
IF ON OR NEAR LAKE WAPPAPELLO...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3708 9069 3716 9068 3721 9061 3721 9033
3700 9038
TIME...MOT...LOC 2036Z 279DEG 24KT 3716 9061
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$784
WWUS53 KPAH 012058
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT TUE JUL 1 2014
MOC223-012115-
/O.CON.KPAH.TO.W.0056.000000T0000Z-140701T2115Z/
WAYNE MO-
358 PM CDT TUE JUL 1 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WAYNE COUNTY IN
SOUTHEAST MISSOURI UNTIL 415 PM CDT...
AT 356 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GREENVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL WAYNE
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
PADUCAH.
IF ON OR NEAR LAKE WAPPAPELLO...GET AWAY FROM THE WATER AND MOVE TO
SHELTER. TORNADOES CAN MOVE ACROSS WATER. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN
BE SWAMPED BY LARGE CAPSIZING WAVES CAUSED BY A TORNADO...EVEN ON
SMALL BODIES OF WATER. MOVE INTO DOCK AND SEEK SAFE SHELTER NOW.
&&
LAT...LON 3705 9054 3721 9047 3721 9033 3700 9038
TIME...MOT...LOC 2058Z 277DEG 27KT 3714 9041
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jul 1, 2:47 PM CDT, 39 minutes earlier.
Area forecast discussion, Jul 1, 2:47 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 247 PM CDT Tue Jul 1 2014 .SHORT TERM...(Tonight through Thursday night) Issued at 247 PM CDT TUE JUL 1 2014 The northwest and northern edges of the warm sector this afternoon are lined up right on the western and northern edges of our forecast area. Look for thunderstorm development to expand northeast along the edge of the warm sector between I-64 and Highway 13 in southern Illinois over the next hour or two, as the main cluster of storms pushes east, ahead of the MCV over southwest Missouri, and into southeast Missouri. The convection will then march eastward across the remainder of the area into the early evening. The latest HRRR has things over with shortly after 00Z. Severe Watch 383 has been issued through 03Z, but figure it will be done before then. Still looking for multicell storms pulsing occasionally to produce damaging winds. Not sure if there is enough shear to support or sustain linear development, but if this happens, the damaging wind threat would increase. Just not sure about severe hail, but would not be surprised for some small hail. Torrential rain can be expected with any of the storms. Figure that the main activity will be done this evening, and although surface winds will be west or northwest tonight, the low- level airmass will remain quite warm and moist across at least the southeast half of the area. Cannot rule out some convective activity there overnight or even into Wednesday, with the main mid/upper-level trough moving through the region. The GFS seems to be holding back the cold advection for Wednesday, which makes sense, so will lean closer to the warmer MAV numbers for highs Wednesday. Much cooler, drier air is coming for Wednesday night and Thursday. Consensus guidance seems to have a good handle on this. .LONG TERM...(Friday through Tuesday) Issued at 247 PM CDT TUE JUL 1 2014 Models continue to show high pressure in control of our weather Friday into Saturday. Drier and milder air will accompany the high, with temperatures 5 to 10 degrees below seasonal averages and dew points in the middle 50s to around 60 degrees. This will make for one of the more pleasant 4th of July holidays in quite a while. By the end of the holiday weekend, high pressure moving off the east coast and the development of a slow moving cold front across the Plains will lead to winds shifting back to the south. Temperatures and moisture will quickly increase across our region, with near normal temperatures and dew points climbing back into the middle to upper 60s on Sunday. GFS and ECMWF part company Sunday night. GFS generates some light QPF across our northern and western counties associated with an upper level wave ahead of the approaching cold front, while ECMWF keeps our area dry. With GEM keeping any precip just north of our region, continued with dry conditions Sunday night for now. Models continue to waffle with precipitation chances on Monday, leaning drier right now. We already had some low pops going, so just went with slight chance pops across some of our west and northwest counties for Monday. For Monday night into Tuesday, latest GFS and ECMWF are back in better agreement, bringing the cold front southeast and generating some precip across our northern counties by late Monday night. Went with slight chance pops across our north Monday night, then increased pops across the entire area on Tuesday. && .AVIATION... Issued at 1231 PM CDT TUE JUL 1 2014 Little of concern for the TAFs other than convection this afternoon/evening. KCGI looks to be right in the area of best convergence and TCU development according to latest observations. Will insert a VCTS there to begin the TAF. It appears that a larger area of convection will develop to the west over southeast Missouri and reach KCGI by 21Z, so will use that as the beginning of TSRA in a TEMPO. Elsewhere, confidence in timing and coverage preclude TSRA in the TAF. Will have VCTS at KPAH and KOWB late afternoon and early evening, as some should storms should at least be nearby. KEVV may be just north of the development today. Will monitor through the afternoon and amend as necessary based on radar trends. Could see some healthy gusts with any storms that reach a terminal today, and outflow boundaries could play havoc with all terminals through the early evening. Otherwise, west southwest winds this afternoon will eventually become northwest with mixing Wednesday morning. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM...RST AVIATION...DRS
Hazardous weather outlook, Jul 1, 3:11 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 311 PM CDT TUE JUL 1 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 311 PM CDT TUE JUL 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE AREA THROUGH 10 PM. STRONG TO SEVERE STORMS ARE EXPECTED TO SPREAD EASTWARD ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH 6 PM...AND THEN INTO SOUTHWEST INDIANA AND WEST KENTUCKY EARLY THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY CONCERN...BUT SOME LARGE HAIL CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS AS WELL. THE ACTIVITY SHOULD BE OUT OF THE AREA BY 8 OR 9 PM. AHEAD OF THE STORMS...HEAT INDICES WILL HOVER AROUND 100 DEGREES THROUGH THE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS REMAINS MAINLY ACROSS WEST KENTUCKY WEDNESDAY. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN. A FEW THUNDERSTORMS WILL BE POSSIBLE MONDAY MAINLY ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. AT THIS TIME...SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED TO ACTIVATE AS STORMS MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. DRS
In the hours before
Special weather statement, Jul 1, 3:12 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 312 PM CDT TUE JUL 1 2014 ILZ088-092-MOZ087-012030- ALEXANDER IL-CAPE GIRARDEAU MO-UNION IL- 312 PM CDT TUE JUL 1 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ALEXANDER AND SOUTHWESTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI UNTIL 330 PM CDT... AT 309 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CAPE GIRARDEAU...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CAPE GIRARDEAU...NORTHWESTERN ALEXANDER AND SOUTHWESTERN UNION COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:19 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 56 min |
| Jul 1, 3:33 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 42 min |
| Jul 1, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 49 min |
| Jul 1, 4:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley, Wayne | 46 min |
| Jul 1, 4:27 PM CDT | Areal Flood Advisory | PAH | Butler, Ripley, Stoddard, Wayne | 3 hr |
| Jul 1, 4:41 PM CDT | Areal Flood Advisory | PAH | Perry | 3 hr |
| Jul 1, 4:51 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 24 min |
| Jul 1, 5:06 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley, Stoddard | 54 min |
| Jul 1, 5:21 PM CDT | Flash Flood Warning | PAH | Butler | 3 hr |
Nearby
Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.